63351members
333319posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Sore joints

10 REPLIES 10
Member

Re: Sore joints

Hi nicola, yeah I've had quite a few teary days! I've been very positive throughout my treatment but lately have been feeling a bit down.....I think some days the reality just hits you! I had 19 sessions of radiotherapy and under estimated how tiring it would be....I hope yours goes ok and it'll be the 13th of December before you know it. I'm also scared of recurrence but I guess that's just normal 

 

Donna x 

Member

Re: Sore joints

Hi Donna

 

ive wondered the same as whether the joint pain could be down to menopause & lowering hormones. I’m m only 3 days into radiotherapy & have another 20 days to go. I’ll finish on 13 December. Felt ok yesterday but today I’m feeling quite low, like I could cry for no reason & just want to fade into the background. It’s hard to be positive everyday, I try my hardest but it’s been a year I’d like to forget. Im also scared of a reoccurrence which I guess everyone thinks about whose gone through bc. Hope you’re doing ok? 

nicola x

Member

Re: Sore joints

Hi Nicola, i'm ok although my joints, especially my hips are still sore.....I was telling my friend this last week (she is a nurse) and she said it could also be side effects from menopause as well!! I have no idea if my body is just 'knackered' or if I'm also going through menopause?? Don't even know how I would know? Had a bit of a rubbish week with feeling down too....some days I'm ok and just get on with everything and go to work, put kids to school and get on with normal every day routine but some days reality of what I've been through this year hits me like a brick?!! How are you feeling? 

 

Donna x

Community Champion

Re: Sore joints

Hi ladies, I think joint pains are common after treatment. My consultant put it down to rads as I had neck and shoulder pain after treatment. Letrozole is another culprit and for some people the pain is such that they discontinue treatment. My Onco suggested physical activity, which at the time seemed preposterous. However, some research has been done and it seems 30 minutes a day can keep the pain at bay. My oncology department is now looking to appoint a physical activity coordinator. I did TaiChi at Maggies all during treatment and still attend sessions two years later. I find the meditation particularly useful. In addition I have developed slight lymphodaema and have been encouraged to swim. I have to say I find it absolute bliss! 😍. The best thing I have done is join a gym. No one knows I have cancer, except my personal trainer. He has been so encouraging, devising little 5 minute exercises for me to build up muscle tone and core strength.  I just love being an ordinary old girl doing ordinary things. My Onco says he thinks I’m doing great and is full of encouragement for the physical exercises which have helped me combat joint pain. I take a multivitamin with selenium which he is happy for me to do so. I’m 73 and wish I’d done this when I was 43. Wishing you all well in your joint battle. X

Member

Re: Sore joints

Hi Donna

 

You could be describing me! I completed chemotherapy at the end of August, had op 24 September & now undergoing radiotherapy. My joints, especially hips, knees & my finger joints in the morning ache. I’m not on any medication, I’m 46 and feel about 76! When I get up off a chair it takes me a few minutes before I can move! I’m glad it’s not just me. I take calcium & vitamin d supplements to help protect my bones. How are you feeling now Donna???

 

nicola 😊

Member

Re: Sore joints

Hi, how long after your treatment finished did you start reflexology? I;ve recently finished chemo in September & radiotherapy first week of November. I keep getting told it's early days for me to feel different which I do understand, but despite me being 55 now I've always been fairly active and use to walking a lot, now my joints ache a lot, especially at night time and when I try getting out of a chair I also feel like an elderly person. I'm having Herceptin injections which also affects joints etc. but any advice on what can help ease the pain would be useful.

Member

Re: Sore joints

You are possibly just k*ackered after what your body has been through. It takes time. I shuffled around like an 80 year old for a month. But I'm gradually getting energy back. I found reflexology helped. 

Member

Re: Sore joints

Hi, sorry for the delay! I completed chemotherapy on 23rd July and radiotherapy on 12th September...... I had triple negative BC so no hormone treatment.....I just wasn't sure if its after affects of treatment or maybe my body is just a bit 'done in'.....I used to do a lot of walking but haven't done much walking since January which was just before I was diagnosed so maybe my body is a bit done in and I need to start getting more active again? It's my hips and shoulders that are causing the most pain.

 

Thank you xx

Member

Re: Sore joints

Hi Donna, you say ‘completed’ treatment’ but presumably you are now on daily hormone medication? As Joemic says, sore joints and muscles is a side effect. However, I’d strongly recommend you see your GP. There are pain relieving medications that can transform you. The one I have (not brilliant at removing the pain but it does reduce it - and hot flushes etc) has the added benefit of lifting my mood noticeably. You don’t need to suffer unnecessarily if you’ve no objection to yet another pill. 

 

Hope you find a solution. I’m trying acupuncture this afternoon Smiley Happy

Member

Re: Sore joints

Hi Donna

 

What treatment did you finish? are you on hormone therapy, as a common side effect of these are joint pains.

 

Joemic x 

Member

Sore joints

Hi, since completing treatment on 12th September I have really sore joints, in particular my shoulders and hips. I'm 38 years old but my body feels like I'm an old woman! Also my knuckles get sore too. Has this happened to anyone else? Should I just be taking painkillers.....is it something that will get easier? 

 

Thank you 

 

Donna